Alert archive / Pennsylvania / Snow Squall Warnings in 2026
Snow Squall Warning 13, NWS State College, PA
NWS State College, PA issued this snow squall warning at Jan 11, 2026, 10:07 AM EST for Elk County, McKean County, Potter County, Pennsylvania. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2026, 10:07 AM EST (15:07 UTC)
- Expired
- Jan 11, 2026, 11:15 AM EST
- In force
- 68 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Elk County, PA, McKean County, PA, Potter County, PA
The radar
The State College radar (KCCX), 88 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320
WWUS51 KCTP 111507
SQWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service State College PA
1007 AM EST Sun Jan 11 2026
PAC047-083-105-111615-
/O.NEW.KCTP.SQ.W.0013.260111T1507Z-260111T1615Z/
Elk PA-McKean PA-Potter PA-
1007 AM EST Sun Jan 11 2026
The National Weather Service in State College PA has issued a
* Snow Squall Warning for...
Northeastern Elk County in north central Pennsylvania...
McKean County in north central Pennsylvania...
Northwestern Potter County in north central Pennsylvania...
* Until 1115 AM EST.
* At 1006 AM EST, a dangerous snow squall was located along a line
extending from near Coryville to Westline to James City, moving
east at 35 mph.
HAZARD...Intense bursts of heavy snow. Gusty winds leading to
blowing snow and visibility rapidly falling to less than
one-quarter mile. Wind gusts up to 35 mph.
SOURCE...Radar indicated.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
Locations impacted include...
Kane, Johnsonburg, Port Allegany, Smethport, Wetmore, Roulette,
Betula, Wilcox, James City, Coryville, Crosby, and Cyclone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 4163 7806 4160 7818 4162 7820 4162 7841
4153 7842 4151 7848 4150 7884 4158 7896
4173 7885 4187 7871 4197 7806
TIME...MOT...LOC 1506Z 262DEG 29KT 4190 7830 4175 7869 4156 7885
SNOW SQUALL...RADAR INDICATED
$$
Bauco
No PennDOT CMS Boards are encompassed by this warning.1 follow-up statement
700
WWUS51 KCTP 111529
SQWCTP
Snow Squall Warning
National Weather Service State College PA
1029 AM EST Sun Jan 11 2026
PAC047-083-105-111615-
/O.CON.KCTP.SQ.W.0013.000000T0000Z-260111T1615Z/
Elk PA-McKean PA-Potter PA-
1029 AM EST Sun Jan 11 2026
...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 1115 AM EST FOR
NORTHEASTERN ELK...SOUTHEASTERN MCKEAN AND NORTHWESTERN POTTER
COUNTIES...
At 1028 AM EST, a dangerous snow squall was located along a line
extending from near Shinglehouse to Smethport to East Branch Dam,
moving east at 35 mph.
HAZARD...Intense bursts of heavy snow. Gusty winds leading to
blowing snow and visibility rapidly falling to less than
one-quarter mile. Wind gusts up to 35 mph.
SOURCE...Radar and trained spotter.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
Locations impacted include...
Johnsonburg, Port Allegany, Smethport, Roulette, Betula, Wilcox,
Keating Summit, Crosby, East Branch Dam, Kinzua Bridge State Park,
Mount Jewett, and Austin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 4163 7806 4160 7818 4162 7820 4162 7841
4153 7842 4151 7848 4151 7870 4168 7866
4184 7856 4197 7806
TIME...MOT...LOC 1528Z 270DEG 29KT 4192 7808 4177 7847 4158 7863
SNOW SQUALL...OBSERVED
$$
Bauco
No PennDOT CMS Boards are encompassed by this warning.What forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this snow squall warning went out at Jan 11, 5:47 AM EST, 4 hours 20 minutes earlier. Its key messages:
- 1) Persistent snow showers /and possibly a few squalls/ are expected across the Alleghenies today. Snow showers will become more scattered in nature as they progress to eastern Pennsylvania this afternoon. 2) Gusty winds anticipated this afternoon and evening. 3) Quieter/mainly dry weather to start the week, with moderating temperatures from Tuesday into Wednesday. 4) The potential remains for a storm system to develop over the Mid-Atlantic and impact Pennsylvania later in the week, with snow, or a wintry mix. However, a wide range of outcomes are still on the table, including that the storm will fail to form at all. Stay tuned for later forecasts.
Area forecast discussion, Jan 11, 5:47 AM EST, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service State College PA 547 AM EST Sun Jan 11 2026 .WHAT HAS CHANGED... * Uncertainty exists with how far east across the Commonwealth heavier snow showers and possibly snow squalls make it later this morning into the afternoon - low confidence in this regard * Confidence continues to increase in only a short time window for lake-effect and upslope snow showers across northwest PA and the Alleghenies later this afternoon and tonight && .KEY MESSAGES... 1) Persistent snow showers /and possibly a few squalls/ are expected across the Alleghenies today. Snow showers will become more scattered in nature as they progress to eastern Pennsylvania this afternoon. 2) Gusty winds anticipated this afternoon and evening. 3) Quieter/mainly dry weather to start the week, with moderating temperatures from Tuesday into Wednesday. 4) The potential remains for a storm system to develop over the Mid-Atlantic and impact Pennsylvania later in the week, with snow, or a wintry mix. However, a wide range of outcomes are still on the table, including that the storm will fail to form at all. Stay tuned for later forecasts. && .DISCUSSION... KEY MESSAGE 1... Persistent snow showers /and possibly a few squalls/ are expected across the Alleghenies today. Snow showers will become more scattered in nature as they progress to eastern Pennsylvania this afternoon. A lead surface frontal system is slicing across PA early this morning, and it should be east of the Commonwealth before sunrise. As this system passes, drier air is mixing out any residual fog, with skies also partially clearing. A vigorous upper low and secondary surface cold front are making quick progress through the OH Valley early this morning. The cold front should reach northwest PA between 7 and 9 am, with subsequent eastward progress through the state into this afternoon. Given strong height falls and cold advection aloft tied to the aforementioned upper low, the front will have access to some instability and mid to upper-level forcing, with relatively high confidence that locally heavier snow showers and potential squalls make it to northwest PA later this morning. Things get more fuzzy farther east, as a pool of instability is still likely to be present, but with convective cells having to downslope off the Alleghenies and generally move farther away from the better forcing well north of PA. We'll monitor this situation closely later today. Lingering moisture, low-level cold air advection, and upslope W-NW flow will keep lake-enhanced snow showers going over northwest PA and the Laurels into this evening. A quick approach of the surface-850 mb ridge axis later tonight into early Monday should bring this activity to a relatively quick end. KEY MESSAGE 2... Gusty winds anticipated this afternoon and evening. The best surface pressure rises and downward momentum transfer characteristics will reside over northwest and central PA during the late afternoon and evening hours. Based on model sounding projections, wind gusts will likely top out in the 30-35 kt range for most, which is below Wind Advisory criteria. However, downsloping W-NW flow off the Laurels will add some acceleration just downstream, and thus we've maintained the Wind Advisory for Cambria, Somerset, Blair, and Bedford counties. KEY MESSAGE 3... Quieter/mainly dry weather to start the week, with moderating temperatures from Tuesday into Wednesday. High pressure at the surface and short-wave ridging aloft are expected to provide fair/uneventful weather to start the week. Monday looks seasonably chilly, but with less wind as compared to Sunday. Readings should warm back into the 40s for most on Tuesday, as warm advection commences on increasing SW flow. KEY MESSAGE 4... The potential remains for a storm system to develop over the Mid-Atlantic and impact Pennsylvania later in the week, with snow, or a wintry mix. However, a wide range of outcomes are still on the table, including that the storm will fail to form at all. Stay tuned for later forecasts. An initial mid-week cold frontal passage, accompanied by rain showers, could turn more interesting Wednesday night and Thursday, as the front stalls just east and south of the Commonwealth. Some model projections bring a surface wave northeast along the front, with wintry precipitation developing back into at least parts of central PA. However, key model differences remain, and sensible weather during this period will be driven by small-scale sensitivities in the upper-level pattern, which are inherently hard to pin down this far out. Please stay tuned for later forecast updates. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... The cold front is now east of the area, resulting in the low CIGS and fog to the east being replaced by a gusty west wind. The main issue today into this evening will be gusty winds, especially from late afternoon into the early evening hours. I held onto the strong winds a bit later tonight than the guidance. Some potential for a band of snow showers and perhaps a brief squall to enter the northwest mountains (BFD) by mid morning, the remains of the band to be just west of the IPT area by mid afternoon. The band of snow showers may not make it to MDT, and LNS, so will leave this out of those 2 sites for now. Better conditions expected for Monday, as high pressure builds toward the area and winds shift more to the west and southwest. Outlook... Mon...A few lingering lake effect snow showers early, giving way to mainly VFR conditions. Tue-Wed...Mainly VFR. Thu...Chance of snow showers, perhaps mixing with rain in the southeast. && .CTP WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM this morning to 1 AM EST Monday for PAZ024-025-033-034. Winter Weather Advisory until 1 AM EST Monday for PAZ033. && WHAT HAS CHANGED...Jurewicz KEY MESSAGES...Jurewicz DISCUSSION...Jurewicz AVIATION...Martin
Hazardous weather outlook, Jan 11, 3:27 AM EST, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service State College PA 327 AM EST Sun Jan 11 2026 PAZ036-056>059-063>066-120830- Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- 327 AM EST Sun Jan 11 2026 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Wind gusts over 40 mph are possible this afternoon. Windy conditions will blow around unsecured objects and result in difficult driving for high profile vehicles. Isolated snow showers are possible this afternoon as well. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ024-025-034-120830- Cambria-Blair-Bedford- 327 AM EST Sun Jan 11 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ033-120830- Somerset- 327 AM EST Sun Jan 11 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO 1 AM EST MONDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-017>019-026>028-035-037-041-042-045-046-049>053- 120830- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Huntingdon-Mifflin-Juniata-Fulton- Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming- Union-Snyder-Montour-Northumberland-Columbia- 327 AM EST Sun Jan 11 2026 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Snow showers are expected to develop today, and persist into this evening, with generally minor accumulations possible. Embedded snow squalls are possible later this morning into the early afternoon. Wind gusts over 40 mph are possible this afternoon. Windy conditions will blow around unsecured objects and result in difficult driving for high profile vehicles. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 11, 6:09 AM EST, 3 hours 58 minutes before
Special Weather Statement National Weather Service State College PA 609 AM EST Sun Jan 11 2026 PAZ004>006-010>012-017>019-024>027-033>035-045-111700- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Somerset-Bedford-Fulton-Southern Clinton- 609 AM EST Sun Jan 11 2026 ...AN ENVIRONMENT POTENTIALLY CONDUCIVE FOR SNOW SQUALLS WILL EXIST THIS MORNING OVER PARTS OF NORTHWEST AND CENTRAL PENNSYLVANIA... A reinforcing shot of cold air moving in this morning will help to generate a line of heavier snow showers and possibly some embedded, dangerous snow squalls. Visibility restrictions to a half-mile or less, a quick coating of snow on roadways, and brief wind gusts of 30 to 40 mph are expected to accompany many of these heavier snow showers. Depending on exact air and road surface temperatures, as well as the longevity of the snow, flash freeze conditions might develop (a quick transition from wet to icy road surfaces). If this combination of factors (poor visibility, gusty winds, and flash freeze conditions) do develop at one time, then a Snow Squall Warning would be issued for the affected area. A line of heavier snow showers and possible snow squalls is expected to affect the following locations at approximately the reference times: * Warren and Tidioute from about 8 to 9 am * Bradford, Ridgway, St. Mary's, Dubois, Johnstown, and Seven Springs from about 9 to 10 am * Coudersport, Emporium, Clearfield, Altoona, and Bedford from about 10 to 11 am * Renovo, State College, Huntingdon, and Breezewood from about 11 am to 12 noon Use extra caution if you must travel into a snow squall, slow down and consider exiting the highway. Rapid changes in visibility and potentially slick roads may lead to accidents. Please use extreme caution and allow plenty of stopping distance. Avoid braking suddenly. Jurewicz/Martin
Special weather statement, Jan 11, 6:19 AM EST, 3 hours 48 minutes before
Special Weather Statement National Weather Service State College PA 619 AM EST Sun Jan 11 2026 PAZ027-028-036-037-041-042-046-049>053-056>059-063>066-111500- Mifflin-Juniata-Franklin-Tioga-Northern Lycoming-Sullivan- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 619 AM EST Sun Jan 11 2026 ...ICY SPOTS EARLY THIS MORNING... Clear skies, light winds, and falling temperatures have result in isolated icy spots. Remember that untreated surfaces often freeze up first. Use caution on ramps and bridges. Persons traveling early this morning should be alert for icy spots. Conditions should improve shortly after sunrise. Martin
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 10:04 AM EST | Snow Squall Warning | CTP | Cambria, Clearfield, Somerset | 86 min |
| Jan 11, 10:57 AM EST | Snow Squall Warning | CTP | Bedford, Blair, Centre, Huntingdon | 63 min |
| Jan 11, 10:59 AM EST | Snow Squall Warning | CTP | Potter, Tioga | 61 min |
| Jan 11, 11:54 AM EST | Snow Squall Warning | CTP | Lycoming, Tioga | 66 min |
| Jan 11, 1:02 PM EST | Snow Squall Warning | CTP | Lycoming, Sullivan | 73 min |
| Jan 11, 3:30 PM EST | Snow Squall Warning | CTP | Centre, Clinton | 50 min |
| Jan 11, 3:46 PM EST | Snow Squall Warning | CTP | Clearfield | 44 min |
| Jan 11, 4:00 PM EST | Snow Squall Warning | CTP | Bedford, Blair | 15 min |
| Jan 11, 4:06 PM EST | Snow Squall Warning | CTP | Centre, Clearfield | 54 min |
| Jan 11, 4:31 PM EST | Snow Squall Warning | CTP | Elk | 29 min |
| Jan 11, 4:40 PM EST | Special Weather Statement | CTP | Mifflin | 35 min |
| Jan 11, 5:19 PM EST | Snow Squall Warning | CTP | Clearfield | 26 min |
| Jan 11, 5:37 PM EST | Snow Squall Warning | CTP | Cameron, Centre, Clearfield, Clinton, Elk | 55 min |
Nearby
Snow Squall Warnings in Pennsylvania, 2026Every snow squall warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.